The minimal overlap rule: restrictions on mergers for creditors’ consensus

  1. José Alcalde 1
  2. María del Carmen Marco-Gil 2
  3. José A. Silva-Reus 1
  1. 1 Universidad de Alicante, España
  2. 2 Universidad de Cartagena, España

ISSN: 1863-8279 1134-5764

Year of publication: 2014

Volume: 22

Issue: 1

Pages: 363-383

Type: Article

More publications in: Top


As it is known, there is no rule satisfying additivity in the complete domain of bankruptcy problems. This paper proposes a notion of partial additivity in this context, to be called μ-additivity. We find out that this property, together with two quite compelling axioms, equal treatment of equals and continuity, identify the minimal overlap rule, introduced by O’Neill (Math. Soc. Sci. 2:345–371, 1982).

Funding information

Acknowledgements We are grateful to Hervé Moulin, William Thomson, the anonymous referees and the Editor-in-Chief, Justo Puerto, for their helpful comments. This work is partially supported by the Insti-tuto Valenciano de Investigaciones Económicas and the Spanish Ministerio de Educación y Ciencia, project SEJ2007-62656 (Alcalde) and the Consellería de la Generalitat Valenciana, project PROMETEO/2009/068 (Silva-Reus).